Alert archive / Tennessee / Special Weather Statements in 2011
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 7, 2011, 5:47 AM CDT for Carroll County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 5:47 AM CDT (10:47 UTC)
- Expired
- Aug 7, 2011, 6:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
County Carroll County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1034 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
279
WWUS84 KMEG 071047
SPSMEG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
547 AM CDT SUN AUG 7 2011
TNZ021-071115-
CARROLL TN-
547 AM CDT SUN AUG 7 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 AM CDT FOR...
CENTRAL CARROLL COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES SOUTHWEST OF HUNTINGDON AT 548 AM CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CARROLL COUNTY...INCLUDING LOCATIONS NEAR HUNTINGDON...
SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3588 8822 3588 8852 3606 8853 3609 8821
3609 8820 3589 8821
TIME...MOT...LOC 1048Z 267DEG 23KT 3598 8841
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:36 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 7, 4:36 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
436 AM CDT SUN AUG 7 2011
.DISCUSSION...
AT 4 AM SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN ACROSS SOUTH
MISSOURI...THE CURRENT STORMS LOOK LIKE THEY HAVE A BETTER SHOT AT
CLIPPING PORTIONS OF OUR CWA BEFORE MOVING INTO CENTRAL TENNESSEE.
STORMS EARLIER IN THE NIGHT DID HAVE A HISTORY OF PRODUCING
DAMAGING WINDS...BUT OVER THE LAST HOUR OR SO STORMS HAVE BEEN A
BIT WEAKER. TEMPERATURES REMAIN WARM...IN THE LOW 80S ACROSS A
LARGE PORTION OF THE MIDSOUTH. THE COOLEST LOCATIONS ARE IN NORTH
MISSISSIPPI WHERE A FEW UPPER 70S ARE INTERMIXED. WITH ONLY
ANOTHER HOUR OR SO OF COOLING TIME...WE WILL LIKELY BE CLOSE TO
RECORD HIGH MINIMUM TEMPERATURES THIS MORNING...ESPECIALLY ACROSS
WEST TENNESSEE...THE MISSOURI BOOTHEEL AND EAST ARKANSAS.
TEMPERATURES WILL HAVE ABOUT A 5-10 DEGREE HEAD START ON THE WARMUP
TODAY COMPARED TO YESTERDAY. ALTHOUGH RAIN/CLOUDS WILL PERTURB
WARMING ACROSS THE NORTH HALF OF WEST TENNESSEE...THE BOOTHEEL AND
NORTHEAST ARKANSAS. SLIGHTLY FARTHER SOUTH...TEMPERATURES WILL
SKYROCKET AFTER SUNRISE. MUCH OF THE MEMPHIS AREA IS LIKELY IN
THE SWEET-SPOT TODAY...SOUTH OF THE RAIN/CLOUDS...STILL IN VERY
JUCY AIR AND AROUND 9 DEGREES WARMER THAN 24 HOURS AGO. LOOK FOR
ANOTHER SWELTERING DAY WITH HEAT INDICES IN THE TRIPLE DIGITS BY
10 AM...TOPPING OUT AROUND 114 DEGREES. TRIED TO ACCOUNT FOR THE
CURRENT AND EXPECTED RAINFALL TODAY IN THE TEMPERATURE
FORECAST...BUT IT IS A TRICKY TASK. ANY BREAKS IN THE CLOUD COVER
WILL RESULT IN RAPID WARMING...AND ADDITIONAL SHOWERS/STORMS COULD
RESULT IN A TEMPERATURE ROLLER-COASTER FOR MANY
LOCATIONS...ESPECIALLY NORTH OF INTERSTATE 40. DUE TO THE EXPECTED
CLOUD/RAIN INFLUENCE ON TEMPERATURES DECIDED TO DOWNGRADE THE EXCESSIVE
HEAT WARNING TO AN ADVISORY FOR FAR NORTHEAST ARKANSAS...THE
MISSOURI BOOTHEEL...THE EASTERN HALF OF WEST TENNESSEE AND FAR
NORTHEAST MISSISSIPPI. AN EXCESSIVE HEAT WARNING REMAINS IN PLACE
ELSEWHERE THROUGH MONDAY.
TEMPERATURES TOMORROW WILL BE AS TRICKY AS TODAY. RAIN CHANCES
WILL INCREASE ALONG WITH CLOUD COVER. IF WE FIND OURSELVES FACING
WIDESPREAD PRECIPITATION AT THIS TIME TOMORROW MORNING WE MAY BE
ABLE TO CANCEL THE HEAT HEADLINES...BUT FOR NOW...WE CAN NOT
IGNORE GUIDANCE AND EXPECT AT LEAST PORTIONS OF THE AREA TO HAVE
ANOTHER EXTREMELY HOT DAY. IF ONE AREA HAS A BETTER SHOT AT
REMAINING IN THE OVEN...THAT WOULD BE SOUTH OF INTERSTATE 40 IN
EAST ARKANSAS AND WEST OF I-55 IN MISSISSIPPI WHERE THE RIDGE WILL
STILL HAVE MORE INFLUENCE.
THE RIDGE WILL FINALLY LOOSE ITS GRIP ON THE REMAINDER OF THE
MIDSOUTH BY TUESDAY. NORTHWEST FLOW WILL SET UP ACROSS THE AREA
AND WE WILL BEGIN TO SEE TEMPERATURES CLOSER TO WHAT WE EXPECT IN
AUGUST. PERHAPS EVEN BETTER NEWS IS OUR CHANCE OF RAIN FOR THE
UPCOMING WEEK. UNDER STRONG NORTHWEST FLOW...RAIN AND
THUNDERSTORMS ARE POSSIBLE EACH DAY...AND NIGHT.
UNFORTUNATELY...SOME OF THESE COULD BE ON THE STRONG OR EVEN
SEVERE SIDE. AS IMPULSES DIVE OUT OF THE CENTRAL/NORTHERN PLAINS
MCS'S MAY MOVE IN FROM THE NORTHWEST...LIKELY RESULTING IN
DAMAGING WIND AND HAIL. GENERALLY MODELS DO NOT HAVE GOOD LUCK
PREDICTING THESE SYSTEMS WITH MUCH ACCURACY MORE THAN 24 HOURS
OUT. SOMETIMES THE BEST TECHNIQUE IN FORECASTING THEM IS TO SIMPLY
KEEP AN EYE ON WHAT IS HAPPENING ACROSS NEBRASKA/IOWA.
WE MAY FINALLY SEE SOME BELOW NORMAL AUGUST TEMPERATURES AROUND
MIDWEEK. THE COOLEST MEMBER OF THE GFS ENSEMBLE SUITE HAS MEMPHIS
WITH A LOW OF 70 DEGREES AND A HIGH OF ONLY 86 DEGREES WEDNESDAY
AND THURSDAY. THAT IS PROBABLY A BIT TOO COOL...BUT EVEN READINGS
AROUND 90 WOULD FEEL LIKE FALL AFTER THIS SUMMER.
30/SIRMON
&&
.AVIATION...
06Z TAF CYCLE
VFR CEILINGS SHOULD PREVAIL THROUGH THE PERIOD...EXCEPT IN
LOCATIONS WHERE ISOLATED THUNDERSTORMS OCCUR SUNDAY AFTERNOON AND
EVENING. LOCAL REDUCTIONS TO CIGS/VISBYS WILL BE POSSIBLE IN THESE
SITUATIONS. CONFIDENCE TOO LOW TO INCLUDE ANY MEANINGFUL MENTION
OF CONVECTION IN LATEST TAF FORECAST. THERE MAY ALSO BE SOME
TEMPORARY REDUCTIONS IN VISBYS AT MKL EARLY SUNDAY MORNING IN FOG.
IN ADDITION...PLAN TO CARRY A VCSH GROUP AT JBR TONIGHT AS STORMS
TO THE NORTH MOVE SOUTHEAST AND DIMINISH IN INTENSITY.
WINDS WILL REMAIN SOUTH AT 5 TO 10 KTS TONIGHT AND SOUTHWEST AT
AROUND 10 KTS ON SUNDAY.
JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 100 81 99 79 / 20 20 40 40
MKL 97 75 97 75 / 40 20 50 50
JBR 98 79 99 76 / 30 20 40 50
TUP 98 77 98 76 / 30 20 40 40
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR CLAY-GREENE-LAWRENCE-
RANDOLPH.
EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR CRAIGHEAD-
CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST.
FRANCIS.
MO...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR ALCORN-PRENTISS-TIPPAH-
TISHOMINGO.
EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-QUITMAN-TALLAHATCHIE-TATE-
TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-GIBSON-HARDEMAN-HARDIN-HENDERSON-
HENRY-LAKE-MADISON-MCNAIRY-OBION-WEAKLEY.
EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR FAYETTE-
HAYWOOD-LAUDERDALE-SHELBY-TIPTON.
&&Hazardous weather outlook, Aug 7, 3:55 AM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 355 AM CDT SUN AUG 7 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 355 AM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING OR HEAT ADVISORY IS IN EFFECT ACROSS THE ENTIRE MIDSOUTH. HEAT INDICES WILL RANGE FROM 105 DEGREES TO 115 DEGREES. A FEW STORMS MAY BE STRONG TODAY AND TONIGHT MAINLY NORTH OF THE INTERSTATE 40 CORRIDOR. STRONG GUSTY WINDS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN EXCESSIVE HEAT WARNING OR HEAT ADVISORY IS IN EFFECT ACROSS THE ENTIRE MIDSOUTH. HEAT INDICES WILL RANGE FROM 105 DEGREES TO 115 DEGREES. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TOMORROW...MAINLY NORTH OF A LINE FROM CORINTH TO MEMPHIS TO WYNNE ARKANSAS. STRONG GUSTY WINDS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Aug 7, 2:55 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 255 AM CDT SUN AUG 7 2011 ARZ018-026-028-MOZ113-115-070830- CRAIGHEAD AR-GREENE AR-MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO- 255 AM CDT SUN AUG 7 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 330 AM CDT FOR... NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS... NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES NORTHWEST OF MONETTE AT 255 AM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD...DUNKLIN...GREENE...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...GOSNELL... LEACHVILLE...MANILA AND MONETTE...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3612 8994 3588 8991 3586 9051 3604 9053 TIME...MOT...LOC 0755Z 265DEG 21KT 3595 9042
Special weather statement, Aug 7, 5:47 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
547 AM CDT SUN AUG 7 2011
TNZ021-071115-
CARROLL TN-
547 AM CDT SUN AUG 7 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 AM CDT FOR...
CENTRAL CARROLL COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES SOUTHWEST OF HUNTINGDON AT 548 AM CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CARROLL COUNTY...INCLUDING LOCATIONS NEAR HUNTINGDON...
SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3588 8822 3588 8852 3606 8853 3609 8821
3609 8820 3589 8821
TIME...MOT...LOC 1048Z 267DEG 23KT 3598 8841The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:03 PM CDT | Special Weather Statement | MEG | Tishomingo | 27 min |
| Aug 7, 5:07 PM CDT | Special Weather Statement | MEG | Tippah | 23 min |
| Aug 7, 5:11 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah | 34 min |
| Aug 7, 5:35 PM CDT | Special Weather Statement | MEG | Tishomingo | 25 min |
| Aug 7, 5:39 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 51 min |
| Aug 7, 5:55 PM CDT | Special Weather Statement | MEG | Prentiss | 35 min |
| Aug 7, 6:04 PM CDT | Flash Flood Warning | MEG | Alcorn, Prentiss, Tippah, Tishomingo | 116 min |
| Aug 7, 6:09 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tippah, Union | 51 min |
| Aug 7, 6:26 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 34 min |
| Aug 7, 6:29 PM CDT | Special Weather Statement | MEG | Tippah | 31 min |
| Aug 7, 6:38 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss | 52 min |
| Aug 7, 6:58 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss, Tippah, Union | 47 min |
| Aug 6, 9:43 PM CDT | Special Weather Statement | MEG | Lawrence, Randolph | 47 min |
| Aug 7, 5:29 PM CDT | Special Weather Statement | MEG | St. Francis | 31 min |
| Aug 7, 2:55 AM CDT | Special Weather Statement | MEG | Dunklin | 35 min |
Nearby
Special Weather Statements in Tennessee, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.